Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Weight gain on Lamictal

Posted by on Mar. 2, 2011 at 10:42 PM
  • 4 Replies

I have been seriously gaining weight, I went to my regular doctor today and he thinks it is the Lamictal i'm on. My med doc. says it is not. Anybody else have weight gain with Lamictal?

by on Mar. 2, 2011 at 10:42 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-4):
Amber1226
by on Mar. 2, 2011 at 10:49 PM

 i did. but i just started seroquel and have gained alot already on this. i think most of them do this:(

casah4
by on Mar. 2, 2011 at 11:14 PM

 No. I'm on Lamictal and I'm able to lose weight.

rhodaj
by rho on Mar. 3, 2011 at 1:28 AM

 No I take 300mg a day and have not had any weight gain im just trying to loose the weight from the serqual

matreshka
by on Mar. 3, 2011 at 6:50 AM

i just started it its too early to tell.  the reading I did and my psych doc told me its pretty much a weight neutral drug, and out of all the mood stabilizers its not a weight gainer, others like seroquel and zyprexa are really bad for weight gain.

lamictal and all the anti-convulsants do slow the brain down, which in turn can slow metabolism down. but you'd have to be on a high dose to maybe start seeing that happen, from what i read.

with meds, anything's possible, but keep a food journal.  I notice that right away i started getting snacky after taking it at night, so i just have an apple juice instead of eating before bed.

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)